ADD / ADHD Community
Dealing with side effects from ADD medication
About This Community:

This patient support community is for discussions relating to Attention Deficit Hyperactivity Disorder (ADHD), Anxiety, and Autism Spectrum Disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Dealing with side effects from ADD medication

I took vyvance, concierta, and stratera (Strattera) for my first three years of highschool to help with me stay focused at school. They all did the trick I guess you could say, but at a very high price because the side effects that I have been dealing with ever since make it not even worth the benefits it gave me. They are all different in some sense, but more or less similar qualities in side effects. It made me feel kind of giddy happy for the first few hours of taking them, but then gave a feeling of nervousness and anxiety which made me anitsocial and ended up keeping me away from everyone. I took these pills for two and a half years, and then ended up quitting because I just didn't want to have to deal with all the angst, nervousness, and depression that came with it all (depression was mostly with concierta, but was somewhat felt a little in all of them). I have been off any medication for 5 months, but still feel the side effects for a large part of the day. It seems as if it has been so ingrained through my body for the 2 and a half years that I took it that its side effects are still simulated even though no dosage has been taken for almost a half of a year. Is there anything out there that I can take that can get rid of these feelings, like say something to clear out your system to get rid of what might be the remains of the add medication that is still in my body? How would someone clear out their system of any medication they took in the past that still may be in their body currently even though they stopped taking it? The lingering side effects of medication on my generation  will become a much more prevalent problem as we grow older, once everyone realizes the long term effects all of these medications are having on the kids that are taking it now. Any thoughts, suggestions, or tips are greatly appreciated, as I'm sure many other people are dealing with this same problem in one way or another
Tags: side effects, ADD, add medication, dealing with, Anxiety, dealing with side effects
Related Discussions
6 Comments Post a Comment
Blank
Avatar_m_tn
    All of those meds clear the system fairly quickly - which is why you have to take them daily.  What you are feeling is more likely the left overs of what bothered you in the first place.  If you have done nothing to change the way you cope with life - except stop meds - then what you are feeling now would make sense.  
    I also wonder a bit about how you say the meds made you feel giddy.  Thats more common a side effect of someone who does not have adhd.  Makes me wonder if you were wrongly diagnoised?  Did you have a hard time stopping or getting off the meds?
Blank
757137_tn?1347200053
the side effects you had - a high and then a crash - is typical of speed and speed-related drugs. And, as you say, the side effects overshadowed the benefits. You have only been off the drugs for five months and some of your present state of mind might have to do with withdrawal. It takes a while for your body to adjust its chemistry. Be patient.
Blank
Avatar_m_tn
What I'm talking about has nothing to do with how I cope with life. I feel I handle the side effects I am still feeling in a fairly effective way, but sometimes the feelings and emotions I'm getting are simply something I am stuck with. I'm not talking about how I respond to the feelings, but rather the difficulty and pain that goes with having to deal with them in the first place
Blank
Avatar_f_tn
Tired when i take it, new to being treated, tired right away and all day 20mg 3x a day is it too much or too little
Blank
Avatar_m_tn
     Ya, I think we are talking about the same thing.  It is 'the difficulty and pain that goes with having to deal with them in the first place "  - that is the hardest to deal with.  
      I still am curious if you had a hard time getting off the meds (if you don't mind sharing).  
Blank
Avatar_m_tn
  It depends on what you are taking.  If it is NOT an extended release drug, it is possible you are taking too much.  Your symptoms do sound like the opposite of what should be happening.
  Also, if you are taking something like Paxil (and to a lesser extent, Wellburtin) there can be a significant reaction between that and stimulant meds.
    In any case, you definitely need to talk with your doctor.  They expect patient feedback to help them get the correct dosage.   Please let us know what happens.
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
982214_tn?1372877485
Blank
krichar commented on Who we REALLY are :)...
8 mins ago
1217293_tn?1406773086
Blank
Risa615 commented on Who we REALLY are :)...
33 mins ago
334926_tn?1404788150
Blank
butterflybabies commented on Who we REALLY are :)...
37 mins ago
Top Children's Development Answerers
Avatar_m_tn
Blank
Sandman2
San Pedro, CA
Avatar_m_tn
Blank
kirk8
Eureka, CA, CA
ADD / ADHD Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Children's Development Answerers
Avatar_m_tn
Blank
Sandman2
San Pedro, CA
Avatar_m_tn
Blank
kirk8
Eureka, CA, CA